15 doctors weighed in:
I take voltaren (diclofenac) 2x/day for chronic low back pain. But I also have swelling in hand/foot/knee that it doesn't help.I'm late 30's.What else could it be?
15 doctors weighed in

Dr. Michio Abe
Internal Medicine
7 doctors agree
In brief: Voltaren (diclofenac)
I would go see a doctor if i were you.
What you got could be due to many different things, and more pertinent history such as would be necessary to throw some possible causes at you. Rheumatoid arthritis, lupus, arthritis due to inflammatory bowel disease or chronic hepatitis, or complex regional pain syndrome/rds are some of the possible causes. Voltaren (diclofenac) could be bad for your heart and kidneys.

In brief: Voltaren (diclofenac)
I would go see a doctor if i were you.
What you got could be due to many different things, and more pertinent history such as would be necessary to throw some possible causes at you. Rheumatoid arthritis, lupus, arthritis due to inflammatory bowel disease or chronic hepatitis, or complex regional pain syndrome/rds are some of the possible causes. Voltaren (diclofenac) could be bad for your heart and kidneys.
Dr. Michio Abe
Dr. Michio Abe
Thank
Dr. John Goldman
Internal Medicine - Rheumatology
5 doctors agree
In brief: Why back pain
Your evaluation needs to clarify why you have back pain.
There are inflammatory back disorders such as ankylosing spondylitis that can respond to voltaren (diclofenac) and this inflammatory condition may be related to the swelling you are describing.

In brief: Why back pain
Your evaluation needs to clarify why you have back pain.
There are inflammatory back disorders such as ankylosing spondylitis that can respond to voltaren (diclofenac) and this inflammatory condition may be related to the swelling you are describing.
Dr. John Goldman
Dr. John Goldman
Thank
Dr. Susan Wingo
Internal Medicine - Endocrinology
4 doctors agree
In brief: Side Effect?
Swelling in the hands & feet could be a side effect of voltaren, (diclofenac) which can cause fluid retention, or excess protein loss in the urine, resulting in edema, or swelling due to having too much fluid in the tissues.

In brief: Side Effect?
Swelling in the hands & feet could be a side effect of voltaren, (diclofenac) which can cause fluid retention, or excess protein loss in the urine, resulting in edema, or swelling due to having too much fluid in the tissues.
Dr. Susan Wingo
Dr. Susan Wingo
Thank
Dr. James Marx
Pain Management
2 doctors agree
In brief: ?inflam. arthritis
Get checked for rheumatoid arthritis and lupus screen with sed rate.

In brief: ?inflam. arthritis
Get checked for rheumatoid arthritis and lupus screen with sed rate.
Dr. James Marx
Dr. James Marx
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
107,000 doctors available
Read more answers from doctors